zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Strong limit theorems for weighted sums of negatively associated random variables. (English) Zbl 1162.60008
The point of departure is an array of weighted sums of i.i.d. random variables S k n = j=1 k n a nj X j , n1. In the introduction several results on strong laws and Hsu-Robbins-Spitzer-Baum-Katz type convergence rate results are reviewed. The aim of the paper is to prove extensions to weighted sums of negatively associated random variables, subject to various boundedness conditions on the weights. Applications to summation methods are also presented.
MSC:
60F15Strong limit theorems
References:
[1]Alam, K., Saxena, K.M.L.: Positive dependence in multivariate distributions. Commun. Stat. Theory Methods A10, 1183–1196 (1981)
[2]Baek, J.I., Kim, T.S., Liang, H.Y.: On the convergence of moving average processes under dependent conditions. Aust. N. Z. J. Stat. 45, 331–342 (2003) · Zbl 1082.60028 · doi:10.1111/1467-842X.00287
[3]Bai, Z.D., Cheng, P.E.: Marcinkiewicz strong laws for linear statistics. Stat. Probab. Lett. 46, 105–112 (2000) · Zbl 0960.60026 · doi:10.1016/S0167-7152(99)00093-0
[4]Bai, Z.D., Cheng, P.E., Zhang, C.H.: An extension of the Hardy-Littlewood strong law. Stat. Sinica 7, 923–928 (1997)
[5]Baum, L.E., Katz, M.: Convergence rates in the law of large numbers. Trans. Am. Math. Soc. 120, 108–123 (1965) · doi:10.1090/S0002-9947-1965-0198524-1
[6]Bingham, N.H., Nili Sant, H.R.: Summability methods and negatively associated random variables. J. Appl. Probab. 41A, 231–238 (2004) · Zbl 1049.60024 · doi:10.1239/jap/1082552201
[7]Bingham, N.H., Tenenbaum, M.: Riesz and Valiron means and fractional moments. Math. Proc. Camb. Philos. Soc. 99, 143–149 (1986) · Zbl 0585.40006 · doi:10.1017/S0305004100064033
[8]Chandra, T.K., Ghosal, S.: Extensions of the strong law of large numbers of Marcinkiewicz and Zygmund for dependent variables. Acta Math. Hung. 71, 327–336 (1996) · Zbl 0853.60032 · doi:10.1007/BF00114421
[9]Chow, Y.S.: Some convergence theorems for independent random variables. Ann. Math. Stat. 37, 1482–1492 (1966) · Zbl 0152.16905 · doi:10.1214/aoms/1177699140
[10]Chow, Y.S.: Delayed sums and Borel summability of independent identically distributed random variables. Bull. Inst. Math. Acad. Sinica 1, 207–220 (1973)
[11]Chow, Y.S., Lai, T.L.: Limiting behavior of weighted sums independent random variables. Ann. Probab. 1, 810–824 (1973) · Zbl 0303.60025 · doi:10.1214/aop/1176996847
[12]Cuzick, J.: A strong law for weighted sums of i.i.d. random variables. J. Theor. Probab. 8, 625–641 (1995) · Zbl 0833.60031 · doi:10.1007/BF02218047
[13]Déniel, Y., Derriennic, Y.: Sur la convergence presque sure, au sens de Cesàro d’ordre α, 0<α<1, de variables aléatoires et indépendantes et identiquement distribuées. Probab. Theory Relat. Fields 79, 629–636 (1988) · Zbl 0632.60026 · doi:10.1007/BF00318787
[14]Erdös, P.: On a theorem of Hsu and Robbins. Ann. Math. Stat. 20, 286–291 (1949) · Zbl 0033.29001 · doi:10.1214/aoms/1177730037
[15]Erdös, P.: Remark on my paper ”On a theorem of Hsu and Robbins”. Ann. Math. Stat. 21, 138 (1950) · Zbl 0035.21403 · doi:10.1214/aoms/1177729897
[16]Gut, A.: Complete convergence and Cesàro summation for i.i.d. random variables. Probab. Theory Relat. Fields 97, 169–178 (1993) · Zbl 0793.60034 · doi:10.1007/BF01199318
[17]Heinkel, B.: An infinite-dimensional law of large numbers in Cesàro’s sense. J. Theor. Probab. 3, 533–546 (1990) · Zbl 0707.60011 · doi:10.1007/BF01046094
[18]Hsu, P.L., Robbins, H.: Complete convergence and the law of large numbers. Proc. Natl. Acad. Sci. USA 33, 25–31 (1947) · Zbl 0030.20101 · doi:10.1073/pnas.33.2.25
[19]Jajte, R.: On the strong law of large numbers. Ann. Probab. 31(1), 409–412 (2003) · Zbl 1013.60021 · doi:10.1214/aop/1046294315
[20]Joag-Dev, K., Proschan, F.: Negative association of random variables with applications. Ann. Stat. 11, 286–295 (1983) · Zbl 0508.62041 · doi:10.1214/aos/1176346079
[21]Lai, T.L.: Summability methods for independent identically distributed random variables. Proc. Am. Math. Soc. 45, 253–261 (1974)
[22]Lanzinger, H., Stadtmüler, U.: Weighted sums for i.i.d. random variables with relatively thin tails. Bernoulli 6, 45–61 (2000) · Zbl 0956.60013 · doi:10.2307/3318632
[23]Lanzinger, H., Stadtmüller, U.: Baum-Katz laws for certain weighted sums of independent and identically distributed random variables. Bernoulli 9, 985–1002 (2003) · Zbl 1047.60045 · doi:10.3150/bj/1072215198
[24]Lehmann, E.L.: Some concepts of dependence. Ann. Math. Stat. 37, 1137–1153 (1966) · Zbl 0146.40601 · doi:10.1214/aoms/1177699260
[25]Li, D.L., Rao, M.B., Jiang, T.F., et al.: Complete convergence and almost sure convergence of weighted sums of random variables. J. Theor. Probab. 8, 49–76 (1995) · Zbl 0814.60026 · doi:10.1007/BF02213454
[26]Liang, H.Y., Baek, J.I.: Weighted sums of negatively associated random variables. Aust. N. Z. J. Stat. 48(1), 21–31 (2006) · Zbl 1156.60307 · doi:10.1111/j.1467-842X.2006.00422.x
[27]Liang, H.Y., Su, C.: Complete convergence for weighted sums of NA sequences. Stat. Probab. Lett. 45, 85–95 (1999) · Zbl 0967.60032 · doi:10.1016/S0167-7152(99)00046-2
[28]Lorentz, G.G.: Borel and Banach properties of methods of summation. Duke Math. J. 22, 129–141 (1955) · Zbl 0065.04501 · doi:10.1215/S0012-7094-55-02213-4
[29]Matula, P.: A note on the almost sure convergence of sums of negatively dependent random variables. Stat. Probab. Lett. 15, 209–213 (1992) · Zbl 0925.60024 · doi:10.1016/0167-7152(92)90191-7
[30]Petrov, V.V.: Limit Theorems of Probability Theory. Oxford University Press, New York (1995)
[31]Pruss, A.R.: A two-sided estimate in the Hsu-Robbins-Erdös law of large numbers. Stoch. Process. Appl. 70, 173–180 (1997) · Zbl 0911.60021 · doi:10.1016/S0304-4149(97)00068-9
[32]Pruss, A.R.: A general Hsu-Robbins-Erdös type estimate of tail probabilities of sums of independent identically distributed random variables. Period. Math. Hung. 46, 181–201 (2003) · Zbl 1027.60022 · doi:10.1023/A:1025992211128
[33]Roussas, G.G.: Asymptotic normality of random fields of positively or negatively associated processes. J. Multivariate Anal. 50, 152–173 (1994) · Zbl 0806.60040 · doi:10.1006/jmva.1994.1039
[34]Shao, Q.M.: A comparison theorem on maximum inequalities between negatively associated and independent random variables. J. Theor. Probab. 13, 343–356 (2000) · Zbl 0971.60015 · doi:10.1023/A:1007849609234
[35]Shao, Q.M., Su, C.: The law of the iterated logarithm for negatively associated random variables. Stoch. Process. Appl. 83, 139–148 (1999) · Zbl 0997.60023 · doi:10.1016/S0304-4149(99)00026-5
[36]Spitzer, F.: A combinatorial lemma and its applications to probability theory. Trans. Am. Math. Soc. 82, 323–339 (1956) · doi:10.1090/S0002-9947-1956-0079851-X
[37]Su, C., Wang, Y.B.: Strong convergence for IDNA sequences. Chin. J. Appl. Probab. Stat. 14(2), 131–140 (1998) (in Chinese)
[38]Su, C., Zhao, L.C., Wang, Y.B.: Moment inequalities and week convergence for negatively associated sequences. Sci. China Ser. A 40, 172–182 (1997) · Zbl 0907.60023 · doi:10.1007/BF02874436
[39]Thrum, R.: A remark on almost sure convergence of weighted sums. Probab. Theory Relat. Fields 75, 425–430 (1987) · Zbl 0599.60031 · doi:10.1007/BF00318709